California, 2006

Cold in California, September 15, 2006

September 15, 2006 · NWS STO · 1 event in 1 county or zone

The temperature dropped to 50 degrees at the Stockton Airport. This tied the minimum temperature record for the date set in 2005.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

The temperature dropped to 50 degrees at the Stockton Airport. This tied the minimum temperature record for the date set in 2005.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Sep 14, 8:00 PM PST, 4 hours earlier.

Area forecast discussion, Sep 14, 8:00 PM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PDT THU SEP 14 2006

.DISCUSSION...
WEAK FRONTAL BAND WHICH MOVED SOUTHWARD THROUGH NORTHERN CALIFORNIA
TODAY BRINGING SOME VERY LIGHT SHOWERS TO THE EASTERN HALF OF THE
CWA HAS MOVED SOUTHWARD OUT OF THE AREA THIS EVENING. WILL LIKELY
UPDATE AFTERNOON FORECAST PACKAGE TO REMOVE SHOWER THREAT FOR
TONIGHT. PARENT LOW WILL REMAIN OVER PACIFIC NORTHWEST TONIGHT
BEFORE SHIFTING EASTWARD ON FRIDAY. THIS LOW IS STILL FUNNELING IN
LOTS OF COOL AIR AND TEMPERATURES THIS EVENING STILL RUNNING FROM 18
TO AS MUCH AS 28 DEGREES COOLER THAN 24 HOURS AGO SO LOOKS LOOKS
LIKE A COOL NIGHT ESPECIALLY IN LIGHT OF THE CLEARING SKIES BEHIND
TODAYS WEAK FRONT.

BOTH NEW EVENING NAM AND 18Z GFS SWING SHORTWAVE TROUGH AROUND
SOUTHERN END OF LOW AND THROUGH NORCAL AROUND MID DAY FRIDAY. AS
EARLY AS 18Z...BEST DYNAMICS APPEAR WILL ALREADY HAVE MOVED EAST OF
CWA SO SLIGHT CHANCE POPS ACROSS THE NORTHERN MOUNTAINS ONLY FOR
FRIDAY LOOKS GOOD FOR NOW AND WELL COORDINATED WITH SURROUNDING
OFFICES. NAM AND GFS BOTH SHOW 850MB TEMPS COOLING AROUND 5 DEGREES
CELSIUS SO LOOKS LIKE SOME PLACES COULD SEE A LITTLE MORE COOLING
ON FRIDAY. MUCH LESS CLOUD COVER WILL MAKE MAX TEMPS TRICKY WITH
SOME PLACES LIKELY WARMING DESPITE COOLER AIRMASS. UPPER RIDGE
STARTS BUILDING BACK OVER WEST COAST ON SATURDAY SO NO DOUBT ON
WARMING STARTING OVER THE WEEKEND. A FAIRLY TIGHT N-NE SURFACE
GRADIENT WITH MODERATE UPPER LEVEL SUPPORT FROM THE NORTHWEST WILL
SET UP FOR POSSIBLY A CRITICAL FIRE WEATHER PATTERN BY SUNDAY
MORNING WITH HUMIDITY RECOVERY FORECAST TO BE QUITE POOR. AT LEAST
THIS NORTH WIND PATTERN SHOULD BE SHORT LIVED WITH UPPER RIDGE
CENTERING OVER WEST COAST BY SUNDAY AFTERNOON AND SURFACE GRADIENT
DECREASING. THINGS WARM UP A LITTLE MORE ON SUNDAY AS HEIGHTS
INCREASE.

SHOULD NOT SEE TOO MUCH MORE WARMING INTO THE MIDDLE PART OF NEXT
WEEK THANKS TO ANOTHER UPPER LEVEL LOW FORECAST TO MOVE THROUGH THE
PACIFIC NORTHWEST AROUND TUESDAY OF NEXT WEEK. PASSAGE OF THIS LOW
AND SUBSEQUENT BUILD UP OF SURFACE HIGH PRESSURE OVER PACIFIC
NORTHWEST COULD PRODUCE FAIRLY SIGNIFICANT NORTH WIND FIRE WEATHER
EVENT AROUND THE MIDDLE OF NEXT WEEK BUT STILL WAY TOO EARLY TO HAVE
CONFIDENCE IN THIS SCENARIO. SMITH

&&

AVIATION...
WEAK FRONT WHICH MOVED THROUGH NORCAL HAS SHIFTED SOUTH OF ALL
ROUTES.  ALL ROUTES VFR WITH JUST SCT AC EAST OF SIERRA CREST AND
SCT STRATUS BAY AREA.  WINDS DIMINISHING DURING THE NIGHT.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 14, 6:00 AM PST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT THU SEP 14 2006

CAZ013>019-063-064-066>069-151400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT THU SEP 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, San Joaquin T Nw/Stanislaus/X Sw Tuolumne/Sw Calaveras

When
September 15, 12:00 AM PST to 11:59 PM PST
Where
San Joaquin T Nw/Stanislaus/X Sw Tuolumne/Sw Calaveras forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533310.